MAUDE Adverse Event Report: US SURGICAL PUERTO RICO TA; STAPLE, IMPLANTABLE

US SURGICAL PUERTO RICO TA; STAPLE, IMPLANTABLE
Model Number TA6035L
Medical Device Problem Code Difficult or Delayed Positioning (1157)
Health Effect - Clinical Codes Failure to Anastomose (1028); No Known Impact Or Consequence To Patient (2692); No Code Available (3191)
Date of Event 07/18/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during a laparoscopic bowel resection, while being applied to create anastomosis of the small bowel, they noticed the device fired with some resistance.After they cut the small bowel, they also noticed that the staples did not form on part of the bowel, where the entire staple line fell a part and nearly all the staples had not formed b shaped staples.They had to resect and re-stapled to fix the staple line.And in order to complete the case, they had to remove another centimeter of small bowel, and opened another stapler to do the anastomosis.There was no patient injury.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
TA
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
MDR Report Key7746840
Report Number2647580-2018-03887
Device Sequence Number1561081
Product Code GDW
UDI-Device Identifier20884521043203
UDI-Public20884521043203
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K111825
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Model NumberTA6035L
Device Catalogue NumberTA6035L
Device Lot NumberP7K1735MX
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/19/2018
Supplement Date Received by Manufacturer08/08/2018
Initial Report FDA Received Date08/03/2018
Supplement Report FDA Received Date10/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;